1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Foot pain

Discussion in 'Ask A Question' started by onlinestevie, Mar 22, 2014.

  1. onlinestevie

    onlinestevie Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    41
    Hello everyone, I'm a type 2 diabetic on metformin and gliclazide ..

    I've recently started a diet and I've already lost 14lb, the problem is I've now started getting a sharp pain in my left foot .. It feels like someone is sticking a knife in my foot !!

    I've read about nerve damage and vitamin deficiency and I'm very confused !!

    Any help would be much appreciated !!

    Thanks


    Sent from the Diabetes Forum App
     
  2. Andy12345

    Andy12345 Type 2 · Expert

    Messages:
    6,342
    Likes Received:
    8,381
    Trophy Points:
    178
    Hi, well done on the weight loss :) i would say go and get your feet checked out with the doc/dsn/pod asap
     
  3. onlinestevie

    onlinestevie Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    41
    I have a appointment on Monday as my muscles are also aching more than they should ... In my job I do lots of lifting and I've noticed my muscles burn more ...


    Sent from the Diabetes Forum App
     
  4. Andy12345

    Andy12345 Type 2 · Expert

    Messages:
    6,342
    Likes Received:
    8,381
    Trophy Points:
    178
    you dont take statins by any chance? or maybe another medication, some do cause this, but you wont know until you have your appointment, sorry this is helpful :(
     
  5. Nicholas Hoare

    Nicholas Hoare Type 2 · Well-Known Member

    Messages:
    432
    Likes Received:
    74
    Trophy Points:
    68
  6. Osidge

    Osidge Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    1,272
    Likes Received:
    434
    Trophy Points:
    123
    Sharp pains In the sole of the foot can also be caused by plantar fasciitis. That condition would not, however, cause other muscle pains.

    Hope your doc can sort out your problem.

    Regards

    Doug


    Sent from the Diabetes Forum App
     
  7. onlinestevie

    onlinestevie Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    41
    I can confirm I do not take any statin tablets , the pain only started after I started loosing weight , sounds silly but my feet seem really thin ! Weird


    Sent from the Diabetes Forum App
     
  8. Andy12345

    Andy12345 Type 2 · Expert

    Messages:
    6,342
    Likes Received:
    8,381
    Trophy Points:
    178
    i experienced some weird things during & after loosing weight too, serious pins and needles in my feet & hands, i still get them especially when running (been to doc and all is fine), my coxis or what ever its called (my tail bone) is terribly painful even now while i sit on really soft sof, i havent sat comfortably in 6 months or so, i suppose it could be connected
     
  9. destiny0321

    destiny0321 Type 2 · Well-Known Member

    Messages:
    219
    Likes Received:
    193
    Trophy Points:
    83
    hiya. i recommend you see your dr i am type 2 on metformin sr & glizlacide everything being going well 2 years ago had to have a toe removed because got an infection in a toe nothing could be done i am worried now sugars are 29.9 lowest as being 23.5 i am suffering bad asthma at the moment i do not know whether that is sending my sugars high.
    thinking of you destiny
     
  10. Osidge

    Osidge Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    1,272
    Likes Received:
    434
    Trophy Points:
    123
    Hi Destiny

    Sorry to hear about your asthma and those high blood glucose readings. Your inhalers, if you use them may be having an effect on your level but I would be rushing to my GP or to hospital if I had levels as high as 29.9.

    Take care

    Doug
     
  11. brianalmond

    brianalmond Type 2 · Member

    Messages:
    15
    Likes Received:
    4
    Trophy Points:
    23
     
  12. onlinestevie

    onlinestevie Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    41
    I've not been the best at taking my tablets over the years , my sugar levels have been around 12 , now they are within normal tolerance (around 5) i do have sciatica which does give me some shooting pains down the leg , I take co-codamol for that ...


    Sent from the Diabetes Forum App
     
  13. sagarg

    sagarg Type 1 · Well-Known Member

    Messages:
    63
    Likes Received:
    14
    Trophy Points:
    48
    Hello,
    I think this might be cause of blood pressure issue. My aunt also this problem and she was suffering from big pain like many of needles are pinching in her arms and legs then after having some meds she feels relief...
     
  14. onlinestevie

    onlinestevie Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    41
    Went to the docs and had my blood pressure taken and that is fine, she ruled out any nerve damage too ... I'm off for a X-ray to see if there is any arthritic issues ... Also having more blood test to check b12 levels ...


    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook